MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-08-000
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Test Result (2695); No Code Available (3191)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.Follow-up is being conducted to determine initial reporter contact information.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of medical records patient was revised due to pain, elevated cobalt and chromium level, failed left total hip arthroplasty with evidence of metallosis and corrosion at the head taper junction.Revision note reported a gray metal staining about the capsule.There was metal staining and corrosive changes in the trunnion of the stem.The cup was well fixed.Lab result for cobalt and chromium level are above 7 ppb.Mri does show pseudotumor about the left hip.Doi: (b)(6) 2010 (liner, head) doi: (b)(6) 2007 (stem) dor: (b)(6) 2019 left hip, second revision.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The device code corrosion is corrected to taper to capture the specific deficiency.

Brand Name
12/14 ARTICUL 40MM M SPEC+12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10535904
Report Number1818910-2020-20083
Device Sequence Number2803021
Product Code JDI
UDI-Device Identifier10603295033028
UDI-Public10603295033028
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model Number1365-08-000
Device Catalogue Number136508000
Device Lot Number2956056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+12; PINNACLE MTL INS NEUT40IDX56OD; PRODIGY SM STAT LNG LT 13.5MM; 12/14 ARTICUL 40MM M SPEC+12; PINNACLE MTL INS NEUT40IDX56OD; PRODIGY SM STAT LNG LT 13.5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight85